Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What does chest pain indicate after doing pull ups?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9448 Questions
Question
Hi I am a very healthy and in excellent physical condition 50 year old male. I live in XXXXXXX Ohio and where it is 2 degrees. I am a runner and I ran outside on Friday. No issues, but Friday afternoon I was doing pull ups and the right side of my chest started to hurt. I thought I might have pulled something but the pain does not go away at all. It a dull ache in my chest and back and no matter how I move I feel it. It is very difficult to sleep. I have fever. Any ideas?
Sat, 9 Jun 2018 in General Health
 
 
Answered by Dr. Ivan R. Rommstein 28 minutes later
Brief Answer:
Lung x-rays required

Detailed Answer:
Hi and welcome.
In most cases such pain is caused by pulled intercostal muscle or pinched intercostal nerve. This is treated with painkillers, rest and warm compresses. However if there is constant pain and breathing difficulties then it may indicate spontaneous pneumothorax or pneumonia and it would be good to rule this out by doing lung x-rays. Wish you good health.regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor